MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 7; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 7; HIP CEMENTLESS STEM
Model Number 01.18.137
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Disorder (2373)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 3 march 2020: lot 163102: (b)(4) items manufactured and released on 31-aug-2016.Expiration date: 2021-08-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.Clinical evaluation: late infection in cementless tha, 2.5 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Other devices involved in the event: cup: versafitcup cc trio 01.26.45.1152 acetabular shell cc trio no-hole ø 52 lot.171705 ((b)(4)).Batch review performed on 3 march 2020: lot 171705: (b)(4) items manufactured and released on 9-june-2017.Expiration date: 2022-05-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.Liner: cc e cc light 01.26.3644hct flat pe hc liner ø 36 / e lot.171722 ((b)(4)).Batch review performed on 3 march 2020: lot 171722: (b)(4) items manufactured and released on 27-june-2017.Expiration date: 2022-06-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.Implants from ceramtec 38.49.7179.285.00 biolox delta ceramic ball head 12/14 ø 36 size m 0 lot.7011140767.Manufacturing process review: request for document review sent to the supplier ceramtec on 03.03.2020.Due to the lack of information about the laser engraving, the identification of the ball head is only possible based on the information provided by medacta.The ball head belongs to the shipping order (b)(4).Protocol and certificate of conformance were reviewed.The quality documents (including the sterilization certificates) show that the values obtained on the ball head were according to the specification valid at the time of production.The component properties and the microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilization.Due to the lack of ceramic parts further investigations cannot be done.
 
Event or Problem Description
Revision surgery performed after 2 years and 6 months due to stem loosening.Initially, the stem was planned to be revised, but during the opening of the wound some purulence was discovered and because of that the surgeon decided to remove the entire prosthesis and implant a new hip.The infection is confirmed, the pathogen is pseudomonas aeruginosa.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 7
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9826673
Report Number3005180920-2020-00148
Device Sequence Number14058917
Product Code LZO
UDI-Device Identifier07630030804137
UDI-Public07630030804137
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model Number01.18.137
Device Catalogue Number01.18.137
Device Lot Number163102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR